MAUDE Adverse Event Report: Thoratec Corporation HeartMate Touch¿; Ventricular (Assist) Bypass

Thoratec Corporation HeartMate Touch¿; Ventricular (Assist) Bypass
Model Number HMT1100
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation of a heartmate 3 system in the operating room, communication with the system was lost after the pump had been primed and while the team was attempting to turn it off.The red line never completed across the screen and the pump started back up.Troubleshooting was performed, including disconnecting the bluetooth adapter, rebooting the adapter, and attempting to reconnect the system.Communication was temporarily restored; however, the connection was lost again during a subsequent priming attempt.The entire system cart, including the power module, hm touch ipad, patient cable, and bluetooth adapter, was sent to biomedical engineering team for evaluation.The equipment reportedly passed testing and was returned for clinical use.However, after being connected to a patient in the intensive care unit, communication was again lost after approximately five minutes of operation.
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.

Brand Name
HeartMate Touch¿
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50915584
Report Number2916596-2026-2919774
Device Sequence Number5999067
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public05415067032058
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown